It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Diane A. on November 28, 2000 at 11:10:43:

In Reply to: new here with questions about epilepsy,lifestyle,and dilantin posted by julie on November 23, 2000 at 20:25:17:

Hi. I'm 28-years-old and I've been on Dilantin more or less since I've been almost seven-years-old. (Pardon any errors in grammar and spelling as well as vagueness because I have bronchitis and I have a doctor's appointment in 20 minutes).

I read about your side effects. How long ago did you start Dilantin? Please, please, PLEASE have your neurologist check the Dilantin level in your blood at least every six months, if not more frequently. Judging by your side effects, if you've been on Dilantin for a while, it sounds like your level may be too high (normal lab value is 10-20).

Please make sure you get enough calories in a day (but don't overeat). I have dieted before in attempts to lose weight, and even a sensible plan like Weight Watchers has been known to throw me in seizures, so get at least 1500-2500 calories a day, depending on your height and weight.

In Oklahoma, you have to be seizure-free for a year before you can drive; however, if the neurologist feels that the seizure was minor, then he/she does not have to report it (Case in point: last February, I had my first seizure in eight years, but it was a very minor one, and my neuro seemed to think it was because I had bronchitis twice in two months. Can you believe I don't smoke or are around people that smoke, and I STILL get bronchitis once or twice a year?)

I need to go now (because I have to leave for my doctor's appointment), but if you have any more questions, please e-mail me. I would be glad to help you.

Diane

PS: You will be okay. Hubby and I both have epilepsy and we live a very normal, happy, and independent life.


: i just found out recently that i have epilepsy. I'm a nerveous mess. I had a breakdown today about everything i'm sick of with this disorder. I'm on four hundred mg of dilantin and it makes me "drunk",i have to hold on to the wall when i'm walking,i shake, and i can't see straight or remember things. I realize that i can't drive for awhile but i need to know some information about this.

: what kind of lifestyle changes am i going to have to make in order to adjust to this?
: how long will the side effects of the meds last?
: how do i explain seizures to my very young children? 2/3/8 yrs old.
: and any information you could provide would be great.
: what about work? i can't work with all these side effects and not being able to drive??


Follow Ups

All times are GMT -7. The time now is 01:49 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!